News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: S.V.T. and ADHD


 bjf498 - Fri Feb 29, 2008 10:56 pm

Hello all I have a question for you guys; My girlfriend suspects she has Attention Deficit Hyperactivity Disorder (ADHD) I think she has it as well, but thats not what i need to know. I need to know about taking ADHD medication (VYVANSE. Adderall, ect...) With supraventricular tachycardia (SVT). Can you take Traditional ADHD medication or will this Aggravate the situation?

She said her Doctor told her it was not as severe as most patients.
 Dr. A. Madia - Tue Mar 11, 2008 8:38 am

User avatar Hi,

ADHD medicines like Adderall and Vynase contain Amphetamine as the active ingredient. Amphetamine has several side effects like insomnia, loss of appetite, weight loss.

Importantly though, they cause fast heart rate [tachycardia] especially if taken along with cold medicines containing pseudoephedrine.

Aphetamine is not likely to aggravate SVT though, if the SVT is properly diagnosed and controlled with appropriate medicies and ablation therapy if needed. However patients of SVT should not take ADHD medicines without consulting their cardiologist first.

I strongly recommend to confirm with the help of your doctor whether your girl friend is actually having ADHD in the first place.

Apurva

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here